Wyoming, 2015

Flash Flooding and Hail in Wyoming, June 4, 2015

June 4, 2015 · NWS CYS · 22 events in 5 counties and zones

Thunderstorms across much of southeast Wyoming produced widespread large hail as well as some flash flooding from torrential rainfall. The worst flooding occurred during the predawn hours across southern Niobrara County from Manville to Lusk to Van Tassel.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.5 million
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Thunderstorms across much of southeast Wyoming produced widespread large hail as well as some flash flooding from torrential rainfall. The worst flooding occurred during the predawn hours across southern Niobrara County from Manville to Lusk to Van Tassel.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 3, 10:46 PM MST, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 3, 10:46 PM MST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1146 PM MDT WED JUN 3 2015

.UPDATE...
ISSUED AT 913 PM MDT WED JUN 3 2015

TORNADO WATCH ALLOWED TO EXPIRE BUT A SEVERE THUNDERSTORM WATCH IS
NOW IN EFFECT UNTIL 2 AM FOR PORTIONS OF SOUTHEAST WYOMING AND
ALL OF THE WESTERN NEBRASKA PANHANDLE. THUNDERSTORM ACTIVITY SHOULD
CONTINUE THE NEXT FEW HOURS SO THE MAIN SEVERE WEATHER THREAT
WILL LIKELY BE BEFORE MIDNIGHT.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 246 PM MDT WED JUN 3 2015

TORNADO WATCH REMAINS IS IN EFFECT FOR MOST OF SOUTHEAST
WYOMING...NOT INCLUDING CARBON COUNTY...AND WESTERN NEBRASKA NEAR
THE WYOMING BORDER. THEREFORE...WILL PRIMARILY FOCUS ON THE NEXT
12 HOURS. CONVECTION INITIATION HAS BEGUN ACROSS NORTHERN ALBANY
COUNTY AND NORTHERN CARBON COUNTY. THUNDERSTORMS ARE NOT TERRIBLY
STRONG YET SINCE THEY ARE IN THE VICINITY OF SOME DRIER AIR.
EXPECT THUNDERSTORMS TO GRADUALLY MOVE INTO THE LARAMIE RANGE AND
THEN EVENTUALLY INTO THE HIGH PLAINS. WATER VAPOR SATELLITE LOOP
SHOWS A DISTURBANCE ALOFT MOVING TOWARDS WYOMING. THE TIMING OF
THIS DISTURBANCE WILL IMPACT THE COVERAGE OF SEVERE THUNDERSTORMS
THROUGH TONIGHT. THE DISTURBANCE IS TRENDING A LITTLE LATER
COMPARED TO PREVIOUS MODEL RUNS.

EXPECT ISOLATED TO WIDELY SCATTERED COVERAGE INTO LATE THIS
EVENING AS THE BOUNDARY LAYER CONTINUES TO DESTABILIZE. ISOLATED
TORNADOES ARE POSSIBLE ALONG AND EAST OF THE LARAMIE RANGE SO
WILL HAVE TO PAY CLOSE ATTENTION TO THE TSTORMS AS THEY MOVE OFF
OF THE MOUNTAINS. THIS IS ESPECIALLY TRUE OVER THE NORTH PLATTE
RIVER VALLEY AS SURFACE WINDS ARE MORE EASTERLY. THE ONLY FLY IN
THE OINTMENT IS THE STRENGTH OF THE CAP INVERSION BELOW 700MB. IF
THIS CAP REMAINS TOO STRONG...PORTIONS OF THE WATCH AREA MAY NOT
SEE MUCH ACTIVITY AT ALL. THUNDERSTORMS WILL GRADUALLY TRANSITION
TO MORE OF A HAIL AND STRONG WIND THREAT FURTHER EAST INTO
TONIGHT.

THE POTENTIAL FOR SEVERE TSTORMS WILL CONTINUE INTO THURSDAY AND
FRIDAY AS WELL WITH LESS OF A TORNADO THREAT AND MORE OF A HAIL
THREAT EXPECTED. HIGH TEMPERATURES IN THE 70S ARE EXPECTED EACH
DAY.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 232 PM MDT WED JUN 3 2015

SATURDAY WILL START OFF WITH UPPER LEVEL LOW PRESSURE OVER
CALIFORNIA AND NEVADA. AHEAD OF THE UPPER LOW...DIFFLUENT
SOUTHWEST FLOW ALOFT WILL BE IN PLACE ACROSS THE FORECAST AREA
THROUGH THE WEEKEND BRINGING CONTINUED CHANCES FOR THUNDERSTORMS
AND MILD TEMPERATURES. SEVERE THUNDERSTORMS MAY BE POSSIBLE BOTH
SATURDAY AND SUNDAY AFTERNOON BUT THAT WILL PARTLY DEPEND ON
TIMING OF SHORTWAVES EMBEDDED IN THE UPPER LEVEL FLOW. ECMWF AND
GFS ARE BOTH SHOWING RIDGING ACROSS THE WESTERN AND CENTRAL CONUS
BY EARLY NEXT WEEK WITH WARMER TEMPERATURES AND LESSER CHANCES FOR
PRECIPITATION.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1137 PM MDT WED JUN 3 2015

ONGOING CONVECTION ACROSS PARTS OF THE HIGH PLAINS WILL LIKELY
CONTINUE UNTIL 10Z BEFORE DISSIPATING. KEPT VCNTY TS FOR SIDNEY
AS TSTORMS MOVE NORTHEAST FROM NORTHERN CO...WITH VCNTY SHRA FOR
ALLIANCE AND SCOTTSBLUFF. MOIST EASTERLY FLOW WILL PROMOTE STRATUS
DEVELOPMENT EAST OF THE LARAMIE RANGE TOWARD DAYBREAK WITH MVFR TO
IFR CONDITIONS...WHICH WILL LINGER THROUGH LATE MORNING FOR THE
WESTERN NE PANHANDLE. AFTERNOON CONVECTION WILL DEVELOP OVER THE
HIGHER TERRAIN EARLY THURSDAY AFTERNOON THEN SPREAD EAST ONTO THE
SOUTHEAST PLAINS MID TO LATE AFTERNOON AND WESTERN NE THURSDAY
EVENING.

&&

.FIRE WEATHER...
ISSUED AT 246 PM MDT WED JUN 3 2015

NO FIRE WEATHER CONCERNS ARE ANTICIPATED THROUGH THE WEEKEND WITH
A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS AND HIGH RELATIVE
HUMIDITIES.

&&

.HYDROLOGY...
ISSUED AT 246 PM MDT WED JUN 3 2015

THE NORTH PLATTE RIVER WILL CONTINUE TO FALL THIS WEEK AS UPSTREAM
RESERVOIRS LIMIT THEIR RELEASES. HOWEVER...MITCHELL WILL REMAIN
ABOVE FLOOD STAGE THROUGH FRIDAY BEFORE FALLING BELOW FLOOD STAGE
SOMETIME THIS WEEKEND. OTHERWISE...THE NORTH PLATTE RIVER FROM
HENRY TO MINATARE WILL REMAIN IN OR NEAR ACTION STAGE.

RIVER LEVELS WILL INCREASE THIS WEEK ALONG THE LARAMIE RIVER AT
LARAMIE AND ALSO AT FILMORE. THE STAGE AT FORT LARAMIE WILL
REMAIN ELEVATED THROUGH THE WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...SML
SHORT TERM...TJT
LONG TERM...SML
AVIATION...MAJ
FIRE WEATHER...TJT
HYDROLOGY...TJT/RJM
Hazardous weather outlook, Jun 4, 12:56 AM MST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
156 AM MDT THU JUN 4 2015

NEZ019-020-054-095-096-WYZ101>119-042045-
SCOTTS BLUFF-BANNER-KIMBALL-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
156 AM MDT THU JUN 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND
PORTIONS OF THE NEBRASKA PANHANDLE NEAR THE WYOMING BORDER.

.DAY ONE...OVERNIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY THURSDAY
THROUGH SUNDAY. SOME STRONG TO SEVERE STORMS ARE POSSIBLE ONCE
AGAIN THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

NEZ002-003-021-055-042045-
DAWES-BOX BUTTE-MORRILL-CHEYENNE-
153 AM MDT WED JUN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...OVERNIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY THURSDAY
THROUGH SUNDAY. SOME STRONG TO SEVERE STORMS ARE POSSIBLE ONCE
AGAIN THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

In the hours before

Special weather statement, Jun 3, 10:08 PM MST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1108 PM MDT WED JUN 3 2015

WYZ101-102-040600-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
1108 PM MDT WED JUN 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NIOBRARA AND
NORTHERN CONVERSE COUNTIES UNTIL MIDNIGHT MDT...

AT 1108 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF PINE TREE
JUNCTION TO 6 MILES NORTHEAST OF EDNESS K WILKINS STATE PARK...AND
MOVING EAST AT 40 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROLLING HILLS...DULL CENTER...BILL...ROLLING HILLS ESTATES AND
MANNING RANCH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT FOR
EAST CENTRAL WYOMING.

LAT...LON 4297 10490 4287 10608 4350 10607 4350 10490
TIME...MOT...LOC 0508Z 254DEG 44KT 4350 10584 4293 10612

HAMMER
Local storm report, Jun 3, 10:43 PM MST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1143 PM MDT WED JUN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 PM     FLASH FLOOD      MANVILLE                42.78N 104.62W
06/03/2015                   NIOBRARA           WY   LAW ENFORCEMENT

            NIOBRARA SHERIFFS DEPT. REPORTED THAT HIGHWAY 20 WAS
            FLOODED AND WILL BE CLOSED JUST WEST OF MANVILLE.

&&

RCOX
Special weather statement, Jun 3, 11:09 PM MST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1209 AM MDT THU JUN 4 2015

WYZ101-040700-
CONVERSE COUNTY LOWER ELEVATIONS WY-
1209 AM MDT THU JUN 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONVERSE COUNTY UNTIL 100
AM MDT...

AT 1208 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF ROLLING HILLS...OR 26 MILES NORTHWEST OF
DOUGLAS...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL CONVERSE
COUNTY.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 150 AND
158.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT FOR
EAST CENTRAL WYOMING.

LAT...LON 4278 10573 4308 10590 4340 10552 4284 10512
TIME...MOT...LOC 0608Z 245DEG 18KT 4304 10574

HAMMER
Special weather statement, Jun 3, 11:32 PM MST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1232 AM MDT THU JUN 4 2015

NEZ054-WYZ119-040715-
KIMBALL NE-EAST LARAMIE COUNTY WY-
1232 AM MDT THU JUN 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIMBALL AND
SOUTHEASTERN LARAMIE COUNTIES UNTIL 115 AM MDT...

AT 1232 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER PANORAMA POINT...OR 26 MILES SOUTHWEST OF KIMBALL...MOVING
NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PANORAMA POINT AND BUSHNELL.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 2 AND
11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT FOR
CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING.

LAT...LON 4103 10422 4123 10397 4128 10390 4101 10371
      4100 10381 4100 10420
TIME...MOT...LOC 0632Z 237DEG 21KT 4100 10406

HAMMER
Special weather statement, Jun 3, 11:47 PM MST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1247 AM MDT THU JUN 4 2015

NEZ095-WYZ102-040730-
NORTH SIOUX NE-NIOBRARA COUNTY WY-
1247 AM MDT THU JUN 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIOUX AND
SOUTHEASTERN NIOBRARA COUNTIES UNTIL 130 AM MDT...

AT 1247 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTH OF LUSK...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONTROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4300 10405 4300 10365 4286 10355 4278 10446
      4301 10455 4335 10406
TIME...MOT...LOC 0647Z 232DEG 30KT 4293 10438

HAMMER
Special weather statement, Jun 4, 12:30 AM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
130 AM MDT THU JUN 4 2015

NEZ095-040815-
NORTH SIOUX NE-
130 AM MDT THU JUN 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SIOUX COUNTY UNTIL
215 AM MDT...

AT 130 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MONTROSE...OR 21 MILES SOUTH OF EDGEMONT...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL SIOUX
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT FOR
CENTRAL NEBRASKA.

LAT...LON 4292 10351 4294 10387 4300 10389 4300 10351
TIME...MOT...LOC 0730Z 266DEG 14KT 4299 10378

COX

The radar

The Cheyenne radar (KCYS), 181 km away, was scanning. The volume nearest the first event began at 08:13 UTC.

Open the radar archive at this moment

Event by event

20 hail, 2 flash flood. Local standard time, as filed.

Flash Flood, Niobrara

When
June 4, 1:15 AM MST to 3:15 PM MST
Where
Niobrara County, 2.46 mi NE of Van Tassell to 2.9 mi ENE of Node
Cause
Heavy Rain
Property damage
$1.5 million
Reported by
Emergency Manager
Coordinates
42.680, -104.050

As much as eight inches of rain fell from slow moving thunderstorms across south and southeast Niobrara County during the predawn hours, which resulted in widespread flash flooding. Excessive runoff upstream into the Niobrara River and nearby creeks caused them to overflow their banks. Law enforcement officials evacuated residents of Lusk as well as those living along the Niobrara River downstream to Van Tassel several hours in advance of the flood wave. The worst damage occurred in Lusk where 20 to 30 homes and 15 to 20 businesses were destroyed. Flood waters and debris rushed down Main Street in Lusk, swamped four blocks, and shut down the town's water supply. The US Highway 85 bridge on the north side of Lusk collapsed onto the railroad tracks below. Flash flooding closed a 20-mile stretch of US Highway 20 from Lusk to the Nebraska border, US Highway 85 from Lusk to the Goshen County line, and a 35-mile stretch of Highway 270 from Manville north to Lance Creek. WYDOT closed traffic into and out of Lusk, except for residents and emergency responders. Various state agencies, including the Red Cross and Wyoming National Guard, assisted in the flood cleanup efforts. A local command center was established at the Lusk Fairgrounds with water, food and shelter. The governor declared a state of emergency for Niobrara County. Fortunately, there were no injuries or fatalities.

Hail, Laramie

When
June 4, 1:24 PM MST to 1:29 PM MST
Where
Laramie County, 12 mi SSE of Horse Creek
Measured
1.5 in hail
Reported by
COOP Observer
Coordinates
41.260, -105.091

Ping pong ball size hail was observed 12 miles south-southeast of Horse Creek.

Hail, Laramie

When
June 4, 1:29 PM MST to 1:34 PM MST
Where
Laramie County, 13 mi NW of Cheyenne
Measured
1.75 in hail
Reported by
NWS Employee
Coordinates
41.273, -104.997

Golf ball size hail was reported 13 miles northwest of Cheyenne.

Hail, Laramie

When
June 4, 1:29 PM MST to 1:34 PM MST
Where
Laramie County, 1 mi SE of Horse Creek
Measured
1 in hail
Reported by
COOP Observer
Coordinates
41.410, -105.166

Quarter size hail was observed one mile southeast of Horse Creek.

Hail, Laramie

When
June 4, 1:31 PM MST to 1:36 PM MST
Where
Laramie County, 1 mi N of Federal
Measured
1.5 in hail
Reported by
COOP Observer
Coordinates
41.285, -105.100

Ping pong ball size hail was observed one mile north of Federal.

Hail, Platte

When
June 4, 1:31 PM MST to 1:35 PM MST
Where
Platte County, 4 mi N of Wheatland
Measured
1.5 in hail
Reported by
COOP Observer
Coordinates
42.108, -104.950

Ping pong ball size hail was observed four miles north of Wheatland.

Hail, Platte

When
June 4, 2:40 PM MST to 2:45 PM MST
Where
Platte County, 21 mi N of Wheatland
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
42.354, -104.950

Quarter to half dollar size hail was observed six miles south of Glendo State Park.

Hail, Platte

When
June 4, 3:00 PM MST to 3:05 PM MST
Where
Platte County, 4 mi WNW of Wheatland
Measured
1 in hail
Reported by
Public
Coordinates
42.072, -105.022

Quarter size hail was reported four miles west-northwest of Wheatland.

Hail, Platte

When
June 4, 3:16 PM MST to 3:21 PM MST
Where
Platte County, 9 mi WNW of Wheatland
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
42.100, -105.112

Golf ball size hail was observed nine miles west-northwest of Wheatland.

Hail, Platte

When
June 4, 4:10 PM MST to 4:15 PM MST
Where
Platte County, 6 mi W of Wheatland
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.050, -105.067

Quarter size hail was observed six miles west of Wheatland.

Hail, Platte

When
June 4, 4:30 PM MST to 4:35 PM MST
Where
Platte County, 11 mi WSW of Wheatland
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.989, -105.148

Golf ball size hail was observed 11 miles west-southwest of Wheatland.

Hail, Platte

When
June 4, 4:38 PM MST to 4:43 PM MST
Where
Platte County, 8 mi W of Wheatland
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.050, -105.106

Quarter size hail was observed eight miles west of Wheatland.

Hail, Platte

When
June 4, 4:50 PM MST to 4:55 PM MST
Where
Platte County, 3 mi NW of Wheatland
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
42.081, -104.991

Golf ball size hail was observed three miles northwest of Wheatland.

Hail, Converse

When
June 4, 5:00 PM MST to 5:05 PM MST
Where
Converse County, 7 mi ESE of Douglas
Measured
1.25 in hail
Reported by
Public
Coordinates
42.721, -105.253

Half dollar size hail was reported seven miles east-southeast of Douglas.

Hail, Converse

When
June 4, 5:38 PM MST to 5:42 PM MST
Where
Converse County, 12 mi NNW of Douglas
Measured
1.25 in hail
Reported by
Public
Coordinates
42.920, -105.471

Half dollar size hail was reported 12 miles north-northwest of Douglas.

Hail, Platte

When
June 4, 5:40 PM MST to 5:45 PM MST
Where
Platte County, 12 mi SW of Westview Circle
Measured
1 in hail
Reported by
Public
Coordinates
41.937, -105.225

Quarter size hail was reported 12 miles southwest of Westview Circle.

Hail, Laramie

When
June 4, 6:10 PM MST to 6:15 PM MST
Where
Laramie County, 15 mi W of Cheyenne
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
41.140, -105.108

Quarter size hail was observed 15 miles west of Cheyenne.

Hail, Laramie

When
June 4, 6:16 PM MST to 6:20 PM MST
Where
Laramie County, 20 mi W of Cheyenne
Measured
1.25 in hail
Reported by
CoCoRaHS
Coordinates
41.140, -105.204

Half dollar size hail was observed 20 miles west of Cheyenne.

Hail, Albany

When
June 4, 6:16 PM MST to 6:20 PM MST
Where
Albany County, 26.51 mi ENE of Bosler
Measured
1.75 in hail
Reported by
Public
Coordinates
41.790, -105.270

Golf ball size hail was reported 16 miles north-northwest of Iron Mountain.

Hail, Laramie

When
June 4, 6:45 PM MST to 6:48 PM MST
Where
Laramie County, 10.69 mi NE of Federal
Measured
1 in hail
Reported by
Public
Coordinates
41.390, -104.970

Quarter size hail was reported 19 miles northwest of Cheyenne.

Flash Flood, Platte

When
June 4, 7:55 PM MST to 8:55 PM MST
Where
Platte County, 1.79 mi SW of Lakeview North to 1.74 mi NNE of Westview Circle
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
42.083, -104.986

Two to four inches of rain in less than two hours caused flash flooding northwest of Wheatland. More than six inches of water closed Fairview, Bluffview and Brookie Roads.

Hail, Albany

When
June 4, 8:38 PM MST to 8:43 PM MST
Where
Albany County, Bosler
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.580, -105.700

Quarter size hail was observed at Bosler.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2015Every state in 2015This day in weather historyWarnings in Wyoming, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589431, 588599, 588601, 588603, 588604, 588979, 588980, 588981, 588983, 588984, 588985, 588986, 588987, 588988, 588993, 588990, 588995, 588996, 588998, 589000, 588989, 589001.